Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

May 22, 2011Anoka County, Hennepin County, Ramsey County, Minnesota

NWS Twin Cities, MN issued this special weather statement at May 22, 2011, 11:02 AM CDT for Anoka County, Hennepin County, Ramsey County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 11:02 AM CDT (16:02 UTC)
Expired
May 22, 2011, 11:45 AM CDT
In force
43 min
Issued by
NWS Twin Cities, MN

Counties Anoka County, MN, Hennepin County, MN, Ramsey County, MN

The radar

The Minneapolis radar (KMPX), 40 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WWUS83 KMPX 221602
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1102 AM CDT SUN MAY 22 2011

MNZ053-060>062-068-069-077-WIZ023-221645-
ANOKA-CARVER-CHISAGO-HENNEPIN-RAMSEY-RICE-SCOTT-ST. CROIX-
1102 AM CDT SUN MAY 22 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER ANOKA...CARVER...
CHISAGO...HENNEPIN...RAMSEY...RICE...SCOTT AND ST. CROIX COUNTIES
THROUGH 1145 AM CDT...

AT 1101 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF DELANO TO
CHASKA TO 3 MILES SOUTHEAST OF CREDIT RIVER. THESE STORMS WERE MOVING
NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SHAKOPEE.
  GREENFIELD.
  HANOVER.
  ROGERS.
  LAUDERDALE.
  HILLTOP.

LAT...LON 4530 9295 4530 9302 4513 9302 4508 9279
      4518 9275 4511 9265 4502 9275 4510 9298
      4490 9298 4494 9310 4479 9332 4452 9329
      4478 9369 4497 9387 4498 9377 4520 9366
      4525 9351 4542 9346 4541 9310
TIME...MOT...LOC 1603Z 217DEG 42KT 4501 9375 4486 9361
          4466 9330

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 22, 6:45 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 22, 6:45 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 AM CDT SUN MAY 22 2011

.DISCUSSION...ISSUED 428 AM CDT SUN MAY 22 2011
STILL WATCHING A NARROW BAND OF CONVECTION DRAPED ACROSS A PORTION
OF WEST CENTRAL WI AND NORTHERN PORTION OF MN CWA EARLY THIS MORNING.
SAME SET OF STORMS BROUGHT A SOMEWHAT SUBDUED BAND OF SEVERE WEATHER
TO MAINLY THE MINNESOTA PORTION OF THE FA YESTERDAY AFTN AND
EVENING...AND MAINLY IN THE FORM OF HAIL AND OCCASIONAL STRONG WIND
GUSTS. IR SATELLITE CURRENTLY PROJECTING A 50H LOW AND 996MB SURFACE
CYLONE SPINNING ABOVE EASTERN SODAK. STACKED SYSTEM PEGGED TO TREK
INTO CENTRAL MN BY 23/00Z. LOOK FOR LIKELY TO CATEGORICAL POPS TODAY
ACROSS MUCH OF THE CWA...AS INSTABILITY INCREASES SUBSTANTIALLY IN
ASSOCIATION WITH THIS SYSTEM. BEST CHANCE FOR SEVERE WEATHER ACROSS
FA CURRENTLY NOTED EAST OF A LINE...FROM LITCHFIELD TO MANKATO TO
WELLS...AND MAINLY FROM 17Z TO 23Z. ANOTHER POTENTIAL SHOT OF SEVERE
WEATHER NOTED LATE AFTERNOON INTO THE EARLY EVENING MAINLY OVER
POLK...BARRON AND RUSK COUNTIES. LARGE 50H COLD POOL ALFT POINTING
TO HAIL BEING MAIN SEVERE WEATHER THREAT...WITH OCCASIONAL STRONG
GUST FRONTS ALSO ANTICIPATED LATER IN THE EVENT. VERY STRONG THETA E
ADVECTION NOTED PER GFS40 OVER EASTERN MN CWA AT 22/18Z ...ALONG
WITH QUITE POTENT DIVERGENCE COUPLET IN ASSOCIATION WITH LEFT FRONT
QUAD OF 120KT JET MAX ABOVE SOUTHERN MICHIGAN. 850MB MOISTURE
TRANSPORT VECTORS INDICATE MOST INTENSE RAINFALL SETTING UP ABOVE SE
AND EAST CENTRAL MN...ALONG WITH WEST CENTRAL WI FROM 22/18Z-23/00Z.
LOOK FOR POSSIBLE BURST OF THREE QUARTERS OF AN INCH...TO NEAR ONE
AND ONE QUARTERS OF AN INCH...ASSOCIATED WITH SCT THUNDERSTORMS
BEFORE ACTIVITY BEGINS TO WANE AFTER 03Z.

STACKED SFC AND 50H LOW TREAKS INTO NORTHERN MI BY EARLY MONDAY
AFTN. LOOK FOR STANDARD POST FRONTAL SCT SHOWER ACTIVITY TO LEE
OF THIS SYSTEM ON MONDAY...WITH DRY PATTERN BEGINNING MONDAY
EVENING. LOOK FOR ANOTHER STACKED LOW PRESSURE SYSTEM TO SKIRT
FAR SOUTHERN MN TUESDAY NIGHT INTO WED AFTN. NEXT CHANCE FOR
RAINFALL DEVELOPING OVER FA FRIDAY INTO SATURDAY AS ANOTHER
50H LOW FROM CENTRAL SODAK DIVES INTO FAR WESTERN MO BY EARLY
SAT MORN. LOOKS LIKE ANOTHER GLANCING BLOW TO FAR WESTERN CWA
AT THIS JUNCTURE...WITH BEST POPS ANTICIPATED OVER FAR WESTERN
AND SW CWA.

&&

.AVIATION.../12Z TAF ISSUANCE/
SHOWERS HAD WANED DOWN ACROSS MUCH OF THE TAF
SITES...HOWEVER...ANOTHER SHORTWAVE TROUGH WAS ALREADY INSTIGATING
AN AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST MN...AND WILL
CONTINUE TO SURGE NORTHWARD OVER EAST CENTRAL MN AND WESTERN
WISCONSIN LATER THIS MORNING AND AFTERNOON. AIRMASS REMAINS
RELATIVELY MOIST WITH SURFACE DEWPOINTS IN THE 60S. VFR FLYING
CONDITIONS WILL PREVAIL ACROSS MUCH OF THE AREA THROUGH THE BULK OF
THE PERIOD WITH CONDITIONS LOWERING BRIEFLY DOWN TO IFR/MARGINAL
FLIGHT CATEGORY DUE TO THUNDERSTORMS AND HEAVY PRECIPITATION. THERE
IS THE POTENTIAL FOR SEVERE STORMS OVER WESTERN WISCONSIN AND
SOUTHEAST MN THIS AFTERNOON AND EVENING...ESPECIALLY NEAR KEAU AND
KMSP. SOUTHEAST TO SOUTH WINDS 10 TO 20 KNOTS...THEN BECOMING
WEST-NORTHWEST AROUND 10 KNOTS TONIGHT.  COLD POOL ASSOCIATED WITH
THE UPPER LOW WILL LINGER OVER THE WESTERN GREAT LAKES INTO MONDAY
WITH MARGINAL OR LOW VFR CONDITIONS PREVAILING THROUGHOUT THE DAY
MONDAY.

MSP...CLOUD OR CEILING HEIGHTS SHOULD GENERALLY BE AT OR ABOVE 5000
FEET AGL THIS MORNING. SHRA AND ISOLATED THUNDERSTORMS SHOULD HOLD
OFF UNTIL MID OR LATE AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE. WEATHER CONDITIONS LOWERING BRIEFLY DOWN TO IFR OR
MARGINAL VFR CATEGORIES IN STRONGER THUNDERSTORMS. CEILINGS LOWERING
AROUND 3000 FEET BY MONDAY MORNING.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

AJZ/JVM
Hazardous weather outlook, May 22, 5:21 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
521 AM CDT SUN MAY 22 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
231030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
521 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS MORNING
AND INTO THE AFTERNOON...ACROSS MUCH OF THE AREA. A FEW OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...ESPECIALLY
ACROSS SOUTHEAST MINNESOTA AND A PORTION OF WEST CENTRAL
WISCONSIN...WHERE THERE IS A SLIGHT RISK FOR SEVERE WEATHER AS
NOTED BY THE STORM PREDICTION CENTER. A PORTION OF EAST CENTRAL
MINNESOTA WILL ALSO BE UNDER THE THREAT FOR SEVERE WEATHER IN THE
FORM OF MAINLY LARGE HAIL. THIS REGION IS ROUGHLY EAST OF A LINE
FROM ST CLOUD TO THE WESTERN TWIN CITIES METRO TO OWATONNA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING
AND INTO THE AFTERNOON OR EARLY EVENING HOURS.

AZ

In the hours before

Local storm report, May 22, 7:14 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
714 AM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             FRANKLIN                44.53N 94.89W
05/21/2011  M0.88 INCH       RENVILLE           MN   PUBLIC

            HAIL UP TO NICKLE SIZE COVERED THE GROUND.

0357 PM     HAIL             HUTCHINSON              44.89N 94.37W
05/21/2011  M0.25 INCH       MCLEOD             MN   911 CALL CENTER

0417 PM     HAIL             COKATO                  45.08N 94.19W
05/21/2011  M1.00 INCH       WRIGHT             MN   911 CALL CENTER

0417 PM     HAIL             FAIRFAX                 44.53N 94.72W
05/21/2011  E0.25 INCH       RENVILLE           MN   911 CALL CENTER

            ESTIMATED PEA TO DIME SIZE ABOUT 345 PM

0424 PM     HAIL             10 NE HUTCHINSON        44.94N 94.25W
05/21/2011  M0.75 INCH       WRIGHT             MN   911 CALL CENTER

0440 PM     HAIL             STEWART                 44.73N 94.49W
05/21/2011  M0.50 INCH       MCLEOD             MN   PUBLIC

            PEA TO MARBLE SIZE HAIL

0444 PM     HAIL             5 SSE COKATO            45.01N 94.15W
05/21/2011  M1.50 INCH       WRIGHT             MN   PUBLIC

0455 PM     HAIL             ELLENDALE               43.87N 93.30W
05/21/2011  E0.75 INCH       STEELE             MN   PUBLIC

            MEASURED 0.88 HAIL

0507 PM     HAIL             HUTCHINSON              44.89N 94.37W
05/21/2011  M0.88 INCH       MCLEOD             MN   PUBLIC

            NICKEL TO DIME

0511 PM     HAIL             6 E HUTCHINSON          44.89N 94.25W
05/21/2011  E0.25 INCH       MCLEOD             MN   PUBLIC

            DIME SIZE

0539 PM     HAIL             3 W LESTER PRAIRIE      44.88N 94.10W
05/21/2011  M0.75 INCH       MCLEOD             MN   PUBLIC

0541 PM     HAIL             5 S BENSON              45.24N 95.61W
05/21/2011  M0.88 INCH       SWIFT              MN   OFFICIAL NWS OBS

0547 PM     HAIL             1 NW BUFFALO            45.19N 93.88W
05/21/2011  M0.25 INCH       WRIGHT             MN   OFFICIAL NWS OBS

            DIME SIZE

0553 PM     HAIL             MONTROSE                45.07N 93.91W
05/21/2011  E0.25 INCH       WRIGHT             MN   AMATEUR RADIO

            DIME SIZE

0600 PM     HAIL             1 N MOUND               44.94N 93.66W
05/21/2011  E2.00 INCH       HENNEPIN           MN   OFFICIAL NWS OBS

0608 PM     HAIL             MINNETRISTA             44.93N 93.71W
05/21/2011  M1.00 INCH       HENNEPIN           MN   OFFICIAL NWS OBS

            VARIED PEA TO ONE INCH

0610 PM     HAIL             W MONTICELLO            45.30N 93.80W
05/21/2011  M0.25 INCH       WRIGHT             MN   AMATEUR RADIO

0612 PM     HAIL             ROCKFORD                45.09N 93.74W
05/21/2011  M0.88 INCH       HENNEPIN           MN   AMATEUR RADIO

0618 PM     HAIL             7 SW ROCKFORD           45.02N 93.84W
05/21/2011  M0.75 INCH       WRIGHT             MN   OFFICIAL NWS OBS

            0.88 HAIL WITH ROTATING WALL CLOUD

0621 PM     HAIL             4 N ROCKFORD            45.15N 93.74W
05/21/2011  M0.50 INCH       WRIGHT             MN   AMATEUR RADIO

0625 PM     HAIL             DELANO                  45.04N 93.79W
05/21/2011  M1.00 INCH       WRIGHT             MN   AMATEUR RADIO

            DIME TO QUARTER

0625 PM     HAIL             CORCORAN                45.12N 93.59W
05/21/2011  M0.25 INCH       HENNEPIN           MN   911 CALL CENTER

0629 PM     FUNNEL CLOUD     ORONO                   44.96N 93.63W
05/21/2011                   HENNEPIN           MN   AMATEUR RADIO

            WALL CLOUD

0634 PM     HAIL             2 ESE CORCORAN          45.11N 93.55W
05/21/2011  E0.75 INCH       HENNEPIN           MN   OFFICIAL NWS OBS

0638 PM     FUNNEL CLOUD     W PLYMOUTH              45.02N 93.46W
05/21/2011                   HENNEPIN           MN   AMATEUR RADIO

            ROTATING WALL CLOUD

0651 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/21/2011  M0.25 INCH       HENNEPIN           MN   911 CALL CENTER

0652 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/21/2011  M0.25 INCH       HENNEPIN           MN   911 CALL CENTER

0652 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/21/2011  M0.25 INCH       HENNEPIN           MN   AMATEUR RADIO

0655 PM     FUNNEL CLOUD     MAPLE GROVE             45.11N 93.46W
05/21/2011                   HENNEPIN           MN   AMATEUR RADIO

            ROTATING WALL CLOUD

0717 PM     HAIL             COON RAPIDS             45.17N 93.31W
05/21/2011  M1.00 INCH       ANOKA              MN   AMATEUR RADIO

            ALSO ROTATING WALL CLOUD

0727 PM     HAIL             ANOKA                   45.21N 93.39W
05/21/2011  E0.25 INCH       ANOKA              MN   AMATEUR RADIO

            DIME SIZE

0729 PM     HAIL             DELANO                  45.04N 93.79W
05/21/2011  M1.00 INCH       WRIGHT             MN   AMATEUR RADIO

0743 PM     HAIL             ROCKFORD                45.09N 93.74W
05/21/2011  M0.25 INCH       HENNEPIN           MN   911 CALL CENTER

            DIME SIZE

0744 PM     HAIL             GLENWOOD                45.65N 95.38W
05/21/2011  E0.88 INCH       POPE               MN   OFFICIAL NWS OBS

0747 PM     FUNNEL CLOUD     EAST BETHEL             45.34N 93.20W
05/21/2011                   ANOKA              MN   OFFICIAL NWS OBS

            ROTATING WALL CLOUD

0748 PM     FUNNEL CLOUD     HAM LAKE                45.26N 93.20W
05/21/2011                   ANOKA              MN   AMATEUR RADIO

            ROTATING WALL CLOUD

0801 PM     HAIL             BETHEL                  45.40N 93.27W
05/21/2011  M0.25 INCH       ANOKA              MN   OFFICIAL NWS OBS

0806 PM     FUNNEL CLOUD     WYOMING                 45.33N 93.00W
05/21/2011                   CHISAGO            MN   OFFICIAL NWS OBS

            ROTATING WALL CLOUD

0807 PM     HAIL             CORCORAN                45.12N 93.59W
05/21/2011  M0.25 INCH       HENNEPIN           MN   AMATEUR RADIO

0821 PM     FUNNEL CLOUD     5 S NORTH BRANCH        45.44N 92.98W
05/21/2011                   CHISAGO            MN   OFFICIAL NWS OBS

            ROTATING WALL CLOUD

0823 PM     HAIL             DUNNELL                 43.56N 94.77W
05/21/2011  M1.00 INCH       MARTIN             MN   OFFICIAL NWS OBS

0831 PM     FUNNEL CLOUD     STACY                   45.40N 92.99W
05/21/2011                   CHISAGO            MN   OFFICIAL NWS OBS

            ROTATING WALL CLOUD WITH POSSIBLE FUNNELS

0840 PM     HAIL             1 W SHERBURN            43.65N 94.75W
05/21/2011  M1.00 INCH       MARTIN             MN   OFFICIAL NWS OBS

0840 PM     HAIL             FRIDLEY                 45.08N 93.26W
05/21/2011  E0.25 INCH       ANOKA              MN   911 CALL CENTER

0841 PM     HAIL             MORRIS                  45.59N 95.91W
05/21/2011  M0.25 INCH       STEVENS            MN   911 CALL CENTER

            DIME SIZE

0841 PM     FUNNEL CLOUD     2 W DONNELLY            45.69N 96.06W
05/21/2011                   STEVENS            MN   911 CALL CENTER

            ROTATING WALL CLOUD

0920 PM     HAIL             8 W LONG PRAIRIE        45.98N 95.03W
05/21/2011  M1.00 INCH       TODD               MN   FIRE DEPT/RESCUE

0925 PM     HAIL             5 W LONG PRAIRIE        45.98N 94.97W
05/21/2011  M1.00 INCH       TODD               MN   PUBLIC

1215 AM     HAIL             LAKEVILLE               44.68N 93.24W
05/22/2011  M0.88 INCH       DAKOTA             MN   TRAINED SPOTTER

1219 AM     HAIL             LAKEVILLE               44.68N 93.24W
05/22/2011  E1.00 INCH       DAKOTA             MN   TRAINED SPOTTER

1220 AM     TSTM WND DMG     LAKEVILLE               44.68N 93.24W
05/22/2011                   DAKOTA             MN   TRAINED SPOTTER

            SMALL LIMBS DOWN.

1220 AM     FLASH FLOOD      LAKEVILLE               44.68N 93.24W
05/22/2011                   DAKOTA             MN   TRAINED SPOTTER

            TEMPORARY URBAN STREET FLOODING FROM HEAVY RAINS.

1220 AM     HAIL             APPLE VALLEY            44.75N 93.20W
05/22/2011  M0.88 INCH       DAKOTA             MN   TRAINED SPOTTER

1240 AM     TSTM WND GST     WASECA                  44.08N 93.50W
05/22/2011  M64.00 MPH       WASECA             MN   AWOS

            METAR KACQ

0101 AM     HAIL             3 SW MINNEAPOLIS        44.93N 93.31W
05/22/2011  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

&&

AJZ
Special weather statement, May 22, 10:57 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1057 AM CDT SUN MAY 22 2011

MNZ062-063-070-077-078-WIZ023-024-221645-
DAKOTA-GOODHUE-PIERCE-RAMSEY-RICE-ST. CROIX-WASHINGTON-
1057 AM CDT SUN MAY 22 2011

AT 1052 AM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORM NEAR FARIBAUL...CANNON FALLS...AND REDWING. THESE
STORMS WERE MOVING NORTHEAST AT 40 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CANNON FALLS.
  NEW TRIER.
  MIESVILLE.
  HASTINGS.
  PRESCOTT.
  BELDENVILLE.

LAT...LON 4423 9319 4436 9340 4513 9281 4493 9215
      4421 9265
TIME...MOT...LOC 1556Z 204DEG 45KT 4453 9289
Special weather statement, May 22, 11:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1102 AM CDT SUN MAY 22 2011

MNZ053-060>062-068-069-077-WIZ023-221645-
ANOKA-CARVER-CHISAGO-HENNEPIN-RAMSEY-RICE-SCOTT-ST. CROIX-
1102 AM CDT SUN MAY 22 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER ANOKA...CARVER...
CHISAGO...HENNEPIN...RAMSEY...RICE...SCOTT AND ST. CROIX COUNTIES
THROUGH 1145 AM CDT...

AT 1101 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF DELANO TO
CHASKA TO 3 MILES SOUTHEAST OF CREDIT RIVER. THESE STORMS WERE MOVING
NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SHAKOPEE.
  GREENFIELD.
  HANOVER.
  ROGERS.
  LAUDERDALE.
  HILLTOP.

LAT...LON 4530 9295 4530 9302 4513 9302 4508 9279
      4518 9275 4511 9265 4502 9275 4510 9298
      4490 9298 4494 9310 4479 9332 4452 9329
      4478 9369 4497 9387 4498 9377 4520 9366
      4525 9351 4542 9346 4541 9310
TIME...MOT...LOC 1603Z 217DEG 42KT 4501 9375 4486 9361
          4466 9330

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:00 PM CDTTornado WarningMPXAnoka, Hennepin45 min
May 21, 7:24 PM CDTSevere Thunderstorm WarningMPXHennepin, Wright51 min
May 21, 7:25 PM CDTTornado WarningMPXAnoka35 min
May 21, 7:46 PM CDTSpecial Weather StatementMPXPope44 min
May 21, 8:00 PM CDTAreal Flood AdvisoryMPXAnoka, Hennepin, Wright3 hr
May 21, 8:06 PM CDTSevere Thunderstorm WarningMPXMartin39 min
May 21, 8:44 PM CDTSevere Thunderstorm WarningMPXMartin61 min
May 21, 8:59 PM CDTSpecial Weather StatementMPXTodd61 min
May 21, 9:11 PM CDTSevere Thunderstorm WarningMPXTodd64 min
May 21, 9:25 PM CDTSevere Thunderstorm WarningMPXWatonwan50 min
May 21, 9:42 PM CDTSevere Thunderstorm WarningMPXRedwood48 min
May 21, 10:12 PM CDTSpecial Weather StatementMPXYellow Medicine48 min
May 21, 10:26 PM CDTSpecial Weather StatementMPXRedwood34 min
May 21, 10:43 PM CDTSevere Thunderstorm WarningMPXBrown, Martin, Redwood, Watonwan62 min
May 21, 10:43 PM CDTSevere Thunderstorm WarningMPXChippewa, Pope, Renville, Stevens, Swift47 min
May 22, 12:46 AM CDTSpecial Weather StatementMPXLe Sueur, Rice, Steele, Waseca44 min
May 22, 10:57 AM CDTSpecial Weather StatementMPXDakota, Goodhue, Rice48 min
May 22, 12:38 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Steele, Waseca52 min
May 22, 12:53 PM CDTSevere Thunderstorm WarningMPXCarver, Le Sueur, Scott52 min
May 22, 1:23 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice, Steele67 min
May 22, 1:35 PM CDTSpecial Weather StatementMPXHennepin40 min
May 22, 2:05 PM CDTSevere Thunderstorm WarningMPXGoodhue40 min
May 22, 2:10 PM CDTTornado WarningMPXAnoka, Hennepin, Ramsey35 min
May 22, 2:24 PM CDTTornado WarningMPXAnoka, Hennepin, Ramsey36 min
May 22, 2:45 PM CDTTornado WarningMPXAnoka, Ramsey, Washington30 min
May 22, 3:10 PM CDTTornado WarningMPXChisago, Washington35 min
May 22, 3:34 PM CDTTornado WarningMPXChisago41 min
May 22, 11:28 AM CDTSpecial Weather StatementMPXDunn, Pierce, Saint Croix47 min
May 22, 12:05 PM CDTSpecial Weather StatementMPXBarron, Dunn, Polk, Saint Croix40 min
May 22, 12:58 PM CDTSpecial Weather StatementMPXBarron, Chippewa, Rusk47 min
May 22, 1:16 PM CDTSevere Thunderstorm WarningMPXChippewa, Rusk44 min
May 22, 2:41 PM CDTSevere Thunderstorm WarningMPXDunn, Pierce, Saint Croix49 min
May 22, 2:55 PM CDTTornado WarningMPXDunn, Pierce, Saint Croix35 min
May 22, 3:22 PM CDTSevere Thunderstorm WarningMPXDunn38 min
May 22, 3:44 PM CDTSpecial Weather StatementMPXChippewa, Dunn, Eau Claire, Pepin46 min
May 22, 4:16 PM CDTSpecial Weather StatementMPXRusk29 min

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.